Alert archive / Alabama / River Flood Warnings in 2011

River Flood Warning 30, NWS Birmingham, AL

September 4, 20114 counties in Alabama

NWS Birmingham, AL issued this river flood warning at Sep 4, 2011, 10:05 AM CDT for 4 counties in Alabama. It took effect at Sep 7, 2011, 3:34 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 4, 2011, 10:05 AM CDT (15:05 UTC)
In effect from
Sep 7, 2011, 3:34 AM CDT
Expired
Sep 6, 2011, 9:37 AM CDT
In force
Issued by
NWS Birmingham, AL
Flood severity
Minor

Counties Greene County, AL, Hale County, AL, Marengo County, AL, Sumter County, AL

The radar

The Birmingham radar (KBMX), 122 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River at Gainesville Lock and Dam (GNSA1).

Action stage
101 ft
Minor stage
101 ft
Moderate stage
110 ft
Major stage
118 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02447026, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

379 
WGUS44 KBMX 041505
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BIRMINGHAM AL 
1005 AM CDT SUN SEP 4 2011

...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... 

  TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM AFFECTING GREENE...
  HALE...MARENGO AND SUMTER COUNTIES.
  SUCARNOOCHEE RIVER AT LIVINGSTON AFFECTING SUMTER COUNTY.

.SOAKING HEAVY RAINFALL ASSOCIATED WITH TROPICAL STORM LEE WILL CAUSE
RIVERS TO RISE ACROSS MANY SECTIONS OF ALABAMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED MONDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC063-065-091-119-050305-
/O.NEW.KBMX.FL.W.0030.110907T0644Z-000000T0000Z/
/GNSA1.1.ER.110907T0644Z.110908T0000Z.000000T0000Z.NO/
1005 AM CDT SUN SEP 4 2011

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A 

* FLOOD WARNING FOR THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM.
* FROM LATE TUESDAY NIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WARNING
  IS CANCELLED.
* AT 9:30 AM SUNDAY THE STAGE WAS 73.9 FEET. 
* FLOOD STAGE IS 101.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY WEDNESDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 102.3 FEET BY THURSDAY EVENING.
* IMPACT...AT 101.0 FEET...FLOODING OF LOW LYING AGRICULTURAL AND 
  WOODED LANDS IN THE AREA OCCURS.

$$

ALC119-050305-
/O.NEW.KBMX.FL.W.0031.110907T0000Z-110909T1832Z/
/LVNA1.1.ER.110907T0000Z.110908T0600Z.110909T0632Z.NO/
1005 AM CDT SUN SEP 4 2011

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A 

* FLOOD WARNING FOR THE SUCARNOOCHEE RIVER AT LIVINGSTON.
* FROM TUESDAY EVENING TO FRIDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 5:30 PM SATURDAY THE STAGE WAS 0.9 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY EVENING AND CONTINUE 
  TO RISE TO NEAR 20.6 FEET BY EARLY THURSDAY MORNING. THE RIVER WILL
  FALL BELOW FLOOD STAGE BY EARLY FRIDAY MORNING.
* IMPACT...AT 22.0 FEET...FLOODING OF SOME YARDS IN SOUTHEAST 
  LIVINGSTON OCCURS.

$$
5 follow-up statements
675 
WGUS84 KBMX 050153
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
853 PM CDT SUN SEP 4 2011

...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL CONTINUES A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... 

  TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM AFFECTING GREENE...
  HALE...MARENGO AND SUMTER COUNTIES.
  SUCARNOOCHEE RIVER AT LIVINGSTON AFFECTING SUMTER COUNTY.
  TOMBIGBEE RIVER AT BEVILL LOCK AND DAM AFFECTING GREENE...HALE...
  MARENGO...PICKENS AND SUMTER COUNTIES.

.HEAVY RAINFALL ASSOCIATED WITH TROPICAL STORM LEE IS FORECAST TO SPREAD 
OVER THE TOMBIGBEE AND SUCARNOOCHEE BASINS TONIGHT AND CONTINUE THROUGH 
TUESDAY. AS A RESULT...SOME MINOR FLOODING IS FORECAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY MONDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC063-065-091-107-119-051353-
/O.EXT.KBMX.FL.W.0029.110906T0931Z-000000T0000Z/
/AVLA1.1.ER.110906T0931Z.110908T0000Z.000000T0000Z.NO/
853 PM CDT SUN SEP 4 2011

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM.
* FROM LATE MONDAY NIGHT UNTIL FURTHER NOTICE...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  7:00 PM SUNDAY THE STAGE WAS 109.1 FEET. 
* FLOOD STAGE IS 122.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TUESDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 129.7 FEET BY WEDNESDAY EVENING.
* IMPACT...AT 128.0 FEET...CATTLE IN THE AREA SHOULD BE MOVED TO 
  HIGHER GROUND. FLOODING OF SOME CABINS AND CAMPS ALONG THE RIVER 
  CAN BE EXPECTED.

$$

ALC063-065-091-119-051353-
/O.EXT.KBMX.FL.W.0030.110907T1500Z-000000T0000Z/
/GNSA1.1.ER.110907T1500Z.110909T0000Z.000000T0000Z.NO/
853 PM CDT SUN SEP 4 2011

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM.
* FROM WEDNESDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  8:30 PM SUNDAY THE STAGE WAS 73.8 FEET. 
* FLOOD STAGE IS 101.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE WEDNESDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 103.6 FEET BY EARLY FRIDAY MORNING.


$$

ALC119-051353-
/O.EXT.KBMX.FL.W.0031.110908T0600Z-110909T0000Z/
/LVNA1.1.ER.110908T0600Z.110908T0600Z.110908T1200Z.NO/
853 PM CDT SUN SEP 4 2011

THE FLOOD WARNING CONTINUES FOR
  THE SUCARNOOCHEE RIVER AT LIVINGSTON.
* FROM LATE WEDNESDAY NIGHT TO THURSDAY EVENING...OR UNTIL THE 
  WARNING IS CANCELLED.
* AT  1:30 PM SUNDAY THE STAGE WAS 0.9 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY 
  THURSDAY MORNING.
* IMPACT...AT 18.0 FEET...FLOODING OF FARMLANDS AROUND LIVINGSTON 
  OCCURS AND CATTLE SHOULD BE MOVED TO HIGHER GROUND.

$$
050 
WGUS44 KBMX 051429
FLWBMX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE BIRMINGHAM AL 
929 AM CDT MON SEP 5 2011

...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... 

  TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM AFFECTING GREENE...
  HALE...MARENGO AND SUMTER COUNTIES.
...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE 
FOLLOWING RIVERS IN ALABAMA...
  TOMBIGBEE RIVER AT BEVILL LOCK AND DAM AFFECTING GREENE...HALE...
  MARENGO...PICKENS AND SUMTER COUNTIES.
...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE 
FOLLOWING RIVERS IN ALABAMA...
  TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM AFFECTING GREENE...
  HALE...MARENGO AND SUMTER COUNTIES.

.HEAVY RAINFALL OF THREE TO SIX INCHES...WITH LOCALLY HIGHER 
TOTALS... HAS OCCURRED SINCE SUNDAY OVER THE TOMBIGBEE BASIN
AND A FLOOD WARNING IS NOW IN EFFECT FOR THE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY MONDAY EVENING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC063-065-091-107-119-060229-
/O.EXT.KBMX.FL.W.0029.110906T0026Z-000000T0000Z/
/AVLA1.2.ER.110906T0026Z.110907T1200Z.000000T0000Z.NO/
929 AM CDT MON SEP 5 2011

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE TOMBIGBEE RIVER AT BEVILL LOCK AND DAM.
* FROM THIS EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 7 AM MONDAY THE STAGE WAS 111.6 FEET. 
* FLOOD STAGE IS 122 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 136 FEET BY WEDNESDAY MORNING.
* IMPACT...AT 135 FEET...WIDESPREAD FLOODING OF FARM AND 
  PASTURE LANDS...AS WELL AS CABINS AND CAMPS NEAR THE RIVER...WILL 
  OCCUR. FLOODING OF SOME HOMES IN THE RIVERMONT SUBDIVISION OF 
  PICKENSVILLE WILL OCCUR.

$$

ALC063-065-091-119-060229-
/O.EXT.KBMX.FL.W.0030.110906T1944Z-000000T0000Z/
/GNSA1.2.ER.110906T1944Z.110908T1800Z.000000T0000Z.NO/
929 AM CDT MON SEP 5 2011

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM.
* FROM TUESDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 8:30 AM MONDAY THE STAGE WAS 74.7 FEET. 
* FLOOD STAGE IS 101 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY AFTERNOON  AND 
  CONTINUE TO RISE TO NEAR 110.8 FEET BY THURSDAY AFTERNOON.
* IMPACT...AT 109 FEET...FLOODING OF SOME CAMPS AND CABINS...AS WELL
  AS WIDESPREAD FLOODING OF LOW-LYING WOODS AND AGRICULTURAL 
  LANDS...OCCURS ESPECIALLY UPSTREAM OF THE LOCK AND DAM.

$$

ALC063-065-091-119-060229-
/O.NEW.KBMX.FL.W.0032.110907T2322Z-000000T0000Z/
/DLDA1.2.ER.110907T2322Z.110910T1800Z.000000T0000Z.NO/
929 AM CDT MON SEP 5 2011

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TOMBIGBEE RIVER AT DEMOPOLIS LOCK AND DAM.
* FROM WEDNESDAY EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 8:15 AM MONDAY THE STAGE WAS 33.2 FEET. 
* FLOOD STAGE IS 68 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY EVENING AND CONTINUE
  TO RISE TO NEAR 77.2 FEET BY SATURDAY AFTERNOON.
* IMPACT...AT 77 FEET...FLOODING OF NUMEROUS CABINS AND TRAILERS 
  NEAR THE RIVER CAN BE EXPECTED

$$
221 
WGUS84 KBMX 051935
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
235 PM CDT MON SEP 5 2011


...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT GAINESVILLE
LOCK AND DAM...

.HEAVY RAINFALL OVER THE TOMBIGBEE DRAINAGE BASIN IS PRODUCING
RISES ON THE RIVER...AND A FLOOD WARNING REMAINS IN EFFECT AT
GAINESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY TUESDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC063-065-091-119-060735-
/O.EXT.KBMX.FL.W.0030.110906T1951Z-000000T0000Z/
/GNSA1.2.ER.110906T1951Z.110908T1200Z.000000T0000Z.NO/
235 PM CDT MON SEP 5 2011

THE FLOOD WARNING CONTINUES FOR THE 
  TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM.
* FROM TUESDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  1:30 PM MONDAY THE STAGE WAS 83 FEET. 
* FLOOD STAGE IS 101 FEET. 
* MODERATE FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 110.2 FEET BY THURSDAY MORNING.
* IMPACT...AT 109 FEET...FLOODING OF SOME CAMPS AND CABINS, AS WELL
  AS WIDESPREAD FLOODING OF LOW-LYING WOODS AND AGRICULTURAL LANDS, 
  OCCURS...ESPECIALLY UPSTREAM OF THE LOCK AND DAM.

$$
285 
WGUS84 KBMX 060221
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
921 PM CDT MON SEP 5 2011


...THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT GAINESVILLE
LOCK AND DAM...

.HEAVY RAINFALL OF 3 TO 7 INCHES HAS OCCURRED SINCE MONDAY MORNING 
OVER THE TOMBIGBEE BASIN...AND A FLOOD WARNING CONTINUES
FOR THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DON'T DROWN. 

ANOTHER STATEMENT WILL BE ISSUED BY TUESDAY MORNING...OR SOONER IF 
CONDITIONS WARRANT.

&&

ALC063-065-091-119-061421-
/O.EXT.KBMX.FL.W.0030.110907T0834Z-110910T0325Z/
/GNSA1.1.ER.110907T0834Z.110908T1800Z.110909T1525Z.NO/
921 PM CDT MON SEP 5 2011

...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING 
CONTINUES FOR
  THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM.
* FROM LATE TUESDAY NIGHT TO FRIDAY EVENING...OR UNTIL THE WARNING IS
  CANCELLED.
* AT 8:30 PM MONDAY THE STAGE WAS 87.8 FEET. 
* FLOOD STAGE IS 101 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY WEDNESDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 102.5 FEET BY EARLY THURSDAY AFTERNOON. 
  THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE FRIDAY MORNING.
* IMPACT...AT 101 FEET...FLOODING OF LOW LYING AGRICULTURAL AND 
  WOODED LANDS IN THE AREA OCCURS.

$$
872 
WGUS84 KBMX 061437
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE BIRMINGHAM AL
937 AM CDT TUE SEP 6 2011


...THE FLOOD WARNING IS CANCELLED FOR THE TOMBIGBEE RIVER AT 
GAINESVILLE LOCK AND DAM...

.THE RIVER HAS DROPPED BELOW FLOOD STAGE AND WILL CONTINUE TO SLOWLY 
FALL THROUGH THE MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  TURN AROUND...DON'T DROWN. 

THIS IS THE LAST STATEMENT AT THIS TIME.

&&

ALC063-065-091-119-061507-
/O.CAN.KBMX.FL.W.0030.000000T0000Z-110910T0325Z/
/GNSA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
937 AM CDT TUE SEP 6 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE TOMBIGBEE RIVER AT GAINESVILLE LOCK AND DAM.
* AT  8:30 AM TUESDAY THE STAGE WAS 91.6 FEET. 
* FLOOD STAGE IS 101.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE
  THIS EVENING AND CONTINUE FALLING. 


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Sep 4, 6:46 AM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Sep 4, 6:46 AM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
646 AM CDT SUN SEP 4 2011

.UPDATE...
12Z AVIATION.

&&

.DISCUSSION...

ALL EYES AROUND HERE ARE ON LEE AS THE STORM REMAINS STUBBORN ALONG
THE LOUISIANA COASTLINE. CLOSER TO HOME...WE HAVE BEEN BEEN WATCHING
ONE OF THE OUTER BANDS WRAPPING NORTHWARD FOR MUCH OF THE NIGHT. THE
RAINFALL ITSELF IS LIGHT...BUT THERE HAVE BEEN POCKETS OF SOME
MODERATE RAIN. OVER THE NEXT SEVERAL DAYS...WE WILL SEE SEVERAL IF
NOT NUMEROUS RAIN BANDS MOVE INTO THE AREA...AS LEE SHOULD BEGIN TO
WORK NORTHEAST TOWARD THE AREA. AT LEAST THAT IS WHAT WE ARE HOPING
FOR. THERE ARE STILL A FEW OUTLIERS IN REGARDS TO MODEL OUTPUT THAT
TAKE LEE FURTHER WEST...HOWEVER THE ENSEMBLE MEANS TAKE THE STORM
SLOWLY NORTHEAST AS INDICATED WITH THE CURRENT FORECAST BY NHC. THE
NEXT 24 HOURS WILL LIKELY CONTINUE THE GUESSING GAME FOR THE PATH OF
LEE AS MODELS CONTINUE TO KEEP THE CENTER OF THE STORM ACROSS THE
SOUTHERN PORTIONS OF LOUISIANA. THE GOOD NEWS IS THAT TROPICAL STORM
LEE HAS REALLY WEAKENED OVER THE PAST 6 HOURS WITH SUSTAINED WINDS
OF NEAR 45 MPH AND HIGHER GUSTS. THE LONGER THE CENTER SITS OVER
LAND IN SOUTHERN LOUISIANA THE WEAKER THE WINDS WILL BE AS THE
CENTER MOVES OVER THE AREA SOMETIME MONDAY AFTERNOON THROUGH TUESDAY
MORNING.

TROPICAL STORM LEE REMAINS STUCK BETWEEN WEATHER PATTERNS AND NO
WHERE TO GO...SO IT DECIDED TO HANG OUT AT THE BEACH FOR A WHILE. AS
WE WATCH A MID-ATLANTIC TROUGH BEGIN TO LIFT NORTHEAST AWAY FROM THE
CONTINENTAL 48...WE SEE THE NEXT TROUGH AND ASSOCIATED COLD FRONT
SWINGING INTO THE GREAT LAKES AND NORTHEAST. THIS TROUGH SHOULD BE
THE KICKER THAT WILL MAKE LEE BEGIN TO MOVE NORTHEAST IN THE NEXT 24
TO 36 HOURS. UNTIL IT DOES WE WILL CONTINUE TO BE ON THE NORTHEAST
SIDE OF THE LOW. THIS POSITION PUTS THE EXTREME SOUTHERN COUNTIES IN
THE HIGHER PROBABILITY SIDE FOR ISOLATED WEAK TORNADOES AS TODAY AND
THE SOUTHERN HALF FOR DAY 2. THERE WILL ALSO BE PLENTY OF MOISTURE
THAT WILL SLIDE THROUGH THE AREA OVER THE NEXT FEW DAYS...SO WILL
CONTINUE WITH THE FLASH FLOOD WATCH THAT WAS ALREADY ISSUED. DID DO
SOME ADJUSTMENTS ON THE TIMING...AS A HEAVIER BAND OF SHOWERS SHOULD
BEGIN TO WORK INTO THE SOUTHERN HALF OF THE AREA THIS MORNING. STILL
NOT EXPECTING ANY WIDESPREAD FLOODING PROBLEMS WITHIN THE NEXT 24
HOURS...BUT AS THE RAINS SLOWLY ADD UP OVER THE NEXT 48 HOURS...AS
WELL AS BEING ENHANCED BY THE COLD FRONT COMING DOWN...WE COULD
BEGIN TO SEE SOME ISSUES ESPECIALLY ACROSS THE NORTH AND WEST. WENT
AHEAD AND INCLUDED ALL COUNTIES THIS MORNING...DUE TO SOME LOCAL
AREAS OF CONCERN IN THE COUNTIES IN THE SOUTHEAST.

BY TUESDAY THE CENTER SHOULD BE EXITING STAGE RIGHT AS FAR AS ANY
MAIN HAZARDOUS WEATHER IMPACTS...BUT MAY STICK AROUND AND PROVIDE AT
LEAST THE NORTHEAST WITH SOME RAIN CHANCES THROUGH WEDNESDAY NIGHT.
A DRY DAY IN STORE FOR THURSDAY BEFORE A CUT OFF LOW MOVES INTO THE
AREA. BY THE WAY...BOTH MODELS ARE SHOWING THIS CUTOFF LOW TO BE THE
REMNANTS OF LEE BACK FOR MORE. THE 12Z EURO ON SATURDAY ACTUALLY
KICKED LEE OFF THE COAST AND FORMED A NEW LOW...BUT THE 00Z RUN NOW
AGREES WITH THE 00Z GFS. BOTH MODELS ALSO HINT AT A SECOND LOW
PRESSURE SYSTEM IN THE GULF...BUT WAY TO EARLY TO GET INTO THAT THIS
MORNING. TO SUMMARIZE...AFTER A LONG DROUGHT PERIOD...THE NEXT 7 TO
10 DAYS LOOK FAIRLY WET.

AS FOR THE HWO...WITH NHC TAKING LEE DOWN TO A DEPRESSION BEFORE
WORKING INTO THE AREA...HAVE DECIDED TO REMOVE THE TROPICAL COLOR
FROM THE HWO AND HIGHLIGHT THE MAIN THREATS. FOR TODAY...REALLY FEEL
AS THOUGHT THE FLOODING THREAT WILL BE MINIMAL...BUT WILL BE THE
MAIN THREAT ACROSS MOST OF CENTRAL ALABAMA...THUS GOING WITH A LOW
CONFIDENCE. THE BETTER CHANCE FOR FLOODING COMES ON MONDAY AS THE
CENTER OF LEE GETS CLOSER TO THE AREA. THERE IS A SLIGHT CHANCE FOR
A FEW WEAK ISOLATED TORNADOES ACROSS THE EXTREME SOUTHERN COUNTIES
TODAY AS THE OUTER BANDS ROTATE THROUGH. SO WILL HIGHLIGHT COUNTIES
GENERALLY ALONG AND SOUTH OF US 80 AND I-85 TODAY. SPC HAS ALSO
PLACED A GOOD PORTION OF SOUTH-CENTRAL ALABAMA IN A SLIGHT RISK FOR
DAY 2 AND HAVE NO REASON TO ARGUE THIS. THERE HAS ALREADY BEEN A FEW
BRIEF SPIN-UPS IN MOBILE THIS MORNING AND EVEN A FEW REPORTS OF
DAMAGE...SO WILL NEED TO KEEP AN EYE ON THIS AS THE BANDS MOVE INTO
THE AREA. THE STRONGEST WINDS WILL BE CLOSEST TO THE CENTER OF LEE
AND WILL LIKELY MOVE THROUGH MONDAY AFTERNOON INTO TUESDAY...SO WILL
HOLD OFF ON A WIND ADVISORY FOR THIS PERIOD...HOWEVER ONE WILL BE
LIKELY BE NEEDED AS THE CENTER PASSES THROUGH. EVEN AFTER LEE
PASSES...THERE WILL BE SOME RIVER FLOODING SO STAY AWARE OF RIVER
PRODUCTS AS THE EVENTS UNFOLD.

&&

.AVIATION...
12Z TAF DISCUSSION.

CONDITIONS WILL CONTINUE TO DETERIORATE ACROSS THE FORECAST AREA
TODAY AS RAIN BANDS FROM TROPICAL STORM LEE MOVE NORTHWARD ACROSS
THE AREA. CIGS AND VIS WILL FLUCTUATE GREATLY DURING MUCH OF THE
DAY...AS THEY COULD LOWER SIGNIFICANTLY AS HEAVIER RAIN BANDS MOVE
OVER THE AREA AND THEN IMPROVE SLIGHTLY ONCE THE HEAVIEST PRECIP
PASSES. THE FIRST OF THESE HEAVY BANDS IS NEARING MGM AND TOI...SO
LOOK FOR LOWERING CIGS/VIS THERE IN THE NEXT HR OR TWO. MODELS ARE
INDICATING THAT CIGS WILL DROP TO AT LEAST IFR AREAWIDE BY 00Z WITH
RAIN CONTINUING THRU THE NIGHT. FOR NOW WILL GO WITH PREDOMINANT
1500 FT CIGS THRU THE END OF THE PERIOD...BUT THEY COULD DROP LOWER
IN SOME LOCATIONS. SOME OF THE RAIN BANDS MAY WEAKEN AS THEY GET
FARTHER NORTH...SO CONFIDENCE IN THE TIMING OF THE HEAVIEST PRECIP
IS LOW AT THIS TIME. EXPECT POSSIBLE FREQUENT UPDATES THROUGHOUT THE
DAY AS THIS IS A COMPLEX WEATHER SITUATION.

WINDS WILL REMAIN OUT OF THE ESE THRU THE PERIOD. SPEEDS WILL
GENERALLY BE AROUND 10-12 KTS WITH GUSTS UP TO 25 KTS POSSIBLE
DURING THE DAY. WINDS WILL LIKELY DECREASE BY A COUPLE KTS OVERNIGHT
BUT COULD REMAIN GUSTY.

19

&&

.HYDROLOGY...

A COLD FRONT WILL APPROACH CENTRAL ALABAMA FROM THE NORTHWEST ON
SUNDAY. THIS FRONT WILL ALLOW DEEP TROPICAL MOISTURE TO POOL ACROSS
CENTRAL ALABAMA. THE COMBINATION OF THESE TWO FEATURES WILL
POTENTIALLY PRODUCE WIDESPREAD RAIN AMOUNTS OF 2 TO 8 INCHES WITH
LOCALLY HIGHER AMOUNTS POSSIBLE THROUGH MIDWEEK. THE HIGHEST TOTALS
OF 4 TO 8 INCHES WILL BE ACROSS THE WEST...WHILE AREAS IN EAST MAY
SEE 2 TO 4 INCHES.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     85  70  77  66  74 /  80  90 100 100  80
ANNISTON    85  70  79  70  78 /  80  90 100 100  70
BIRMINGHAM  84  70  78  66  75 /  80  90 100 100  70
TUSCALOOSA  84  71  77  66  74 /  90  90 100  80  60
CALERA      84  70  79  67  75 /  90  90 100 100  70
AUBURN      84  71  81  71  81 /  80  90 100  90  50
MONTGOMERY  81  74  83  70  80 / 100  90 100  90  50
TROY        81  74  82  70  82 / 100  80 100  60  40

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 10 AM CDT THIS MORNING THROUGH TUESDAY
AFTERNOON FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...
BULLOCK...CHAMBERS...CHILTON...COOSA...DALLAS...ELMORE...
GREENE...HALE...LEE...LOWNDES...MACON...MARENGO...MONTGOMERY...
PERRY...PIKE...RUSSELL...SUMTER...TALLAPOOSA.

FLASH FLOOD WATCH FROM THIS EVENING THROUGH TUESDAY AFTERNOON
FOR THE FOLLOWING COUNTIES: BLOUNT...CALHOUN...CHEROKEE...CLAY...
CLEBURNE...ETOWAH...FAYETTE...JEFFERSON...LAMAR...MARION...
PICKENS...RANDOLPH...SHELBY...ST. CLAIR...TALLADEGA...
TUSCALOOSA...WALKER...WINSTON.

&&

16/19
Hazardous weather outlook, Sep 4, 5:57 AM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
557 AM CDT SUN SEP 4 2011

ALZ011>015-017>050-051057-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
557 AM CDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

TROPICAL STORM LEE WILL BEGIN AFFECTING CENTRAL ALABAMA TODAY.
MODERATE TO HEAVY RAINFALL CAN BE EXPECTED ACROSS ALL OF CENTRAL
ALABAMA...WHICH COULD LEAD TO SOME LOCALIZED MINOR FLOODING
CONCERNS. ISOLATED WEAK TORNADOES WILL BE POSSIBLE WITHIN THE
HEAVIER RAIN BANDS. THE MAIN AREA OF CONCERN WILL BE GENERALLY
ALONG AND SOUTH OF A GAINESVILLE...TO PRATTVILLE TO EUFAULA LINE
AFTER 8 AM. WINDS MAY ALSO BE GUSTY AT TIMES...ESPECIALLY IN THE
SOUTHWEST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE EFFECTS OF LEE WILL CONTINUE THROUGH AT LEAST MIDWEEK. RAINFALL
AMOUNTS OF 2 TO 8 INCHES ARE POSSIBLE DURING THIS TIME-FRAME. WHILE
THE RAIN WILL BE VERY BENEFICIAL...ANY PROLONGED DURATION OF HEAVY
RAIN IN ONE PARTICULAR AREA...ESPECIALLY URBAN AREAS...MAY CAUSE SOME
EXCESSIVE RUNOFF AND MINOR FLOODING.

IN ADDITION TO THE FLOOD THREAT...THE THREAT FOR ISOLATED WEAK
TORNADOES WITHIN THE HEAVIER RAIN BANDS WILL CONTINUE INTO
MONDAY AND WILL GENERALLY BE SOUTH OF INTERSTATE 20. SUSTAINED WINDS
OF 15 TO 30 MPH WITH HIGHER GUSTS WILL ALSO BE POSSIBLE ON MONDAY AND
TUESDAY.

THE PROLONGED RAINFALL MAY LEAD TO SOME MINOR RIVER FLOODING
BEGINNING LATE TUESDAY. IT COULD BE A COUPLE OF DAYS BEFORE RIVER
LEVELS RETURN TO NORMAL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED LATE SUNDAY INTO MONDAY.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 8:39 PM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Pickens, Sumter61 hr
Sep 3, 9:16 PM CDTFlash Flood WatchBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more49 hr
Sep 4, 10:05 AM CDTRiver Flood WarningBMXSumter48 hr

Nearby

River Flood Warnings in Alabama, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.